Reply
Honored Contributor
Posts: 23,099
Registered: ‎03-10-2010

@Effie54    My DH had a snack  yesterday while watching car racing on TV of Two hardboiled eggs... then potatoe chips dipped in sour cream....

 

See the source image

Respected Contributor
Posts: 3,957
Registered: ‎06-15-2015

@SeaMaiden wrote:

statins also cause type 2 diabetes.... so they fix one problem and start another... I will never take them and do what I can naturally... too many side effects from pharmacuticals...just listen to the ads on TV,,, at the end of the pharmacutical drug ads they talk really fast and low about all the side effects including DEATH.... just death... thats all!

 

Potential risks and side effects

  • Muscle damage. Statins can cause muscle pains, especially in high doses. ...
  • Liver damage. Liver damage is another possible serious side effect of statin therapy. ...
  • Increased risk of diabetes. Statins may also cause the glucose (sugar) levels in your blood to rise. ...
  • Confusion or memory problems. If you have these side effects, talk to your doctor. ...

 

 

@SeaMaiden 

 

I have been on the same Statin for 19 years now. Blood sugar numbers have not changed, nor has any of my liver tests. That would be Lipitor, and it's generic, Atorvastatin.

 

As far Muscle Cramps? As long as I do my regular stretching and strengthening exercises, I have never had a problem with muscle spasms, not even after a hard 2 hours of ice skating.

 

The many heart patient I met in my 72 Cardiac Rehab Classes that had problems with muscle cramps, it was many times their much higher dosages/a particular statin, and they were not interested in any exercises that just might help them.

 

As for "side effects" on prescription meds? There are tons of OTC meds and other things that list just as many, some even ending with the word you used DEATH

 

As another poster in this thread said: Potential, seems to be a word overlooked!

 

The odds of most of those potentials, are less than you getting in a motor vehicle, and driving within 10 miles of your home. I am referring to serious injury, and yes, Death.

 

Unlike some here that consider most doctors as only Pill Pushers, I do not. Is there some other profession you would prefer to have treat you if you end up in a Trauma Center? If so, what profession would that be?

 

hckynut  🇺🇸

 

 


 

hckynut(john)
Honored Contributor
Posts: 8,705
Registered: ‎03-19-2010

If you can't trust your doctor to have your best interest at heart or to be at least as informed as you are about being a doctor, then maybe you need a new doctor.  Maybe try a naturopath or holistic doctor rather than trying to convince other people not to have faith in their doctors.  Hopefully, you can have these discussions with your doctor.  Mine was open to trying supplements before putting me back on a statin.  They didn't work.  I already had a good diet and exercise.  I did try a lower carb diet with no effect there either.  We make our own cholesterol so diet may not be the answer if we are over-making it.

 

Personally, I'm not making life-changing medical decisions based on advice from a bunch of anonymous people on a discussion board.

Respected Contributor
Posts: 3,957
Registered: ‎06-15-2015

@Icegoddess 

 

And I try so hard not to be anonymous!

=^..^=

 

hckynut   🇺🇸

hckynut(john)
Respected Contributor
Posts: 3,306
Registered: ‎09-08-2010

@SeaMaiden wrote:

@Effie54    My DH had a snack  yesterday while watching car racing on TV of Two hardboiled eggs... then potatoe chips dipped in sour cream....

 

See the source image


Yup......I know the type. 😄 Mine sneaks chips, cheesy crackers, nuts,  you name it....into the den watching You Tube car videos.

Respected Contributor
Posts: 3,957
Registered: ‎06-15-2015

 

 

@Effie54 

 

"Sneaks"? Concerned adults really concerned about their health stick with what they know is best for their health. The only one getting "cheated" is themselves, and those that may end up as caretakers instead of just life partners.

 

Never viewed moving away from certain things, and having a rare lapse, as "cheating".  But hey, we all use different technologies.

 

Was he watching the Nascar Cup race at Atlanta by chance?

 

hckynut  🇺🇸

 

 

 

Yup......I know the type. 😄 Mine sneaks chips, cheesy crackers, nuts,  you name it....into the den watching You Tube car videos.


 

hckynut(john)
Respected Contributor
Posts: 3,306
Registered: ‎09-08-2010

@hckynutjohn wrote:

 

 

@Effie54 

 

"Sneaks"? Concerned adults really concerned about their health stick with what they know is best for their health. The only one getting "cheated" is themselves, and those that may end up as caretakers instead of just life partners.

 

Never viewed moving away from certain things, and having a rare lapse, as "cheating".  But hey, we all use different technologies.

 

Was he watching the Nascar Cup race at Atlanta by chance?

 

hckynut  🇺🇸

 

 

 

Yup......I know the type. 😄 Mine sneaks chips, cheesy crackers, nuts,  you name it....into the den watching You Tube car videos.


 


Sometimes patients do need medications.... And sometimes they just push pills when lifestyle changes could have worked much better without the side effects. This is a different generation, we are trying to stay healthy in a more natural way without medication's. To each his own.

Esteemed Contributor
Posts: 6,337
Registered: ‎03-05-2011

@SeaMaiden wrote:

statins also cause type 2 diabetes.... so they fix one problem and start another... I will never take them and do what I can naturally... too many side effects from pharmacuticals...just listen to the ads on TV,,, at the end of the pharmacutical drug ads they talk really fast and low about all the side effects including DEATH.... just death... thats all!

 

Potential risks and side effects

  • Muscle damage. Statins can cause muscle pains, especially in high doses. ...
  • Liver damage. Liver damage is another possible serious side effect of statin therapy. ...
  • Increased risk of diabetes. Statins may also cause the glucose (sugar) levels in your blood to rise. ...
  • Confusion or memory problems. If you have these side effects, talk to your doctor. ...

@SeaMaiden   I agree!  I will NEVER take them either.  They did nasty things to me and I want no more. 

Respected Contributor
Posts: 3,957
Registered: ‎06-15-2015

Re: Statins and CoQ10

[ Edited ]

 


@Effie54 wrote:

 

Sometimes patients do need medications.... And sometimes they just push pills when lifestyle changes could have worked much better without the side effects. This is a different generation, we are trying to stay healthy in a more natural way without medication's. To each his own.

 

 

@Effie54 

 

Don't follow your response to what I last posted to you. I said nothing about pill pushing, or lifestyle changes. I agree "this generation is different", but that has nothing to do with what I said in my previous comment about your husband "sneaking(?)" chips.

 

I have been an active proponent of lifestyle changes since the late 1960's, starting with my own changes. Knowledge is power, and to find medical Physiological Fitness back in the 1960's? I had to look long and hard to find even 1 sentence in any medical field about it.

 

Doctors didn't push pills, but for those of us in a tiny minority that worked on physical fitness? There were no exercise DVD's or books, or anything like "running shoes". Go to a doctor with a a problem related to walking or running for exercise? Their response was: "if it hurts, quit doing it".

 

Not sure what others were doing during that decade, but I remember well what I was doing. And finding anything on a healthy and physically fit lifestyle was next to impossible.

 

I kept looking and found the rare Exercise Physiologist and Cardiologist and Respiratory Therapists that were deep into these studies, and these topics, and I did find the right ones.

 

"This Generation" has all that information, and then some, when it comes to living a healthy lifestyle. It is all available with the touch of a finger on any electronic device connected to the internet. Not so aback in "my generation".

 

As far as your "sneaking" husband. "To Each be Their Own".

 

hckynut  🇺🇸

 


 

hckynut(john)
Regular Contributor
Posts: 206
Registered: ‎07-14-2019

@SilleeMee wrote:

About berberine...scroll down to "Discussion" and read what the NIH has to say about it:

 

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC8107691/

 

 

ETA-

Berberine lowers bad cholesterol (LDL) and it also lowers A1C. The only side effects involves digestive issues, mostly diarrhea, constip and upset stomach. Nothing like statins side effects at all.

 

In one article I read on the NIH site it was mentioned that berberine is being considered to be formulated into a Rx drug sometime in the near future.


Berberine is also used in SIBO, eliminates bad bacteria in the small intestine.

 

Big pharma is and has been trying to get ALL supplements to be in their control, prescription only.  Now that naturopathy and osteopathy are becoming more and more popular, big pharma is losing a lot of $$ and they're not liking it.